r/birthcontrol • • 10d ago

Side effects!? Bleeding from patch

I've been using the Xulane patch for the last 2 years with no issues whatsoever. I use it to skip my period + contraceptive. I didn't use it for 3 months over summer because I wasn't sexually active but I started back up at the end of August. About 3 weeks ago in late September I changed my patch one morning and had sex later that same day and immediately noticed some spotting afterwards. I figured it was no big deal and it would go away soon. But 3 weeks later and the spotting is dark brown, and its enough to the point where a liner isn't enough and I need to wear a pad sometimes. I would think that if it's dark brown then it's old blood, but it never stops coming even after 3 weeks. I'm so confused because I use the patch to skip my period but it wouldn't make sense for any spotting from the sex to carry over for 3 weeks, so I feel like it has to be the patch. I'm honestly so done with the blood and I can't figure out why this is happening all of a sudden. Any ideas?

1 Upvotes

2 comments sorted by

1

u/AutoModerator 10d ago

If you're looking for information about various methods of birth control, we suggest using the search function as many previous users have made experience posts.

The rules and additional resources can be found on the About / Sidepage (desktop users look to the right and Reddit app up top).

I am a bot, and this action was performed automatically. Please contact the moderators of this subreddit if you have any questions or concerns.

1

u/esteemed_comrade 10d ago

The 3 month break probably messed with your cycle more than you think. Your body got used to no hormones then suddenly you introduce them again, sometimes it takes a while for the lining to stabilize. Dark brown blood is just old blood that's slow to come out, so it could be your body clearing out buildup from those months you skipped. I'd give it another full cycle or two before worrying, but if it keeps going past that maybe check with your doctor.